# SDR CA091110005

- Difficulty date: November 9, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 3,490 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2720 · Rudder Control System
- Part: Turnbuckle
- Condition: Loose
- Location: Rudder Control
- Part time: 3,610 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) CHANGE OF OAT (MUCH COOLER OPERATING TEMPERATURES) CAUSED THE RUDDER TRIM CONTROL CABLES TO BE SLACK ENOUGH TO ALLOW TURNBUCKLE TO CONTACT BULKHEAD.  BULKHEAD PROTECTION STRIP WAS FOUND TO BE LOCATED TO ONE SIDE OF AFFECTED AREA.  AFTER INSP TO DETERMINE CAUSE OF INCIDENT - CABLE TENSION WAS INCREASED FROM 9 LBS - MIN ALLOWABLE - TO 11 LBS - MAX ALLOWABLE AND THE PROTECTION STRIP WAS REPOSITIONED SO AS TO PREVENT FUTURE POSSIBILITY OF REOCCURANCE.
